MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO HELIX COIL NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO HELIX COIL NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the concerto coil was blocked (stuck) inside the microcatheter and it could not be deployed.The coil was replaced with another device to complete the procedure.It was noted that the coil was not damaged and had non-detachment.The number of attempts to detach the coil with the instant detacher was unknown and use of the manual method (breaking of the hypotube, an alternative detachment method presented in the instructions for use) was also unknown.The instant detacher was discarded.No patient injury was reported as a result of the event.Ancillary device: maestro merit microcatheter.
 
Additional Manufacturer Narrative
D10: device available for evaluation: additional information.G4.Date mfr rec: additional information.H2: type of follow up: device evaluation.H3: device evaluated by manufacturer: additional information.H6: codes updated the device was returned for evaluation and the clinical observation was confirmed.As received, the implant coil appeared to be still attached to the pushwire within the introducer sheath.The implant coil was found damaged in the introducer sheath.The instant detacher was not returned.The tack weld replacement (twr) crimps and the pushwire distal to the break indicator at the manual location (via hypotube) were found to be intact.No bends or kinks were found with the pushwire.Under the microscope, the coin was found to be located against the lumen stop, the shield coil was found to be present, and the implant coil was still attached to the pushwire.An in-house instant detacher was then selected for detachment testing and successfully detach the concerto coil on the first attempt without difficulty.The intact tack weld replacement (twr) crimps led to the failure of the implant coil to detach from the pushwire; however, the cause for the intact twr crimps could not be determined.The concerto implant coil was successfully detached from its pushwire with the use of an in-house instant detacher on the first attempt.The instant detacher was not returned; therefore, any contributing factors could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO HELIX COIL NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8785440
Report Number2029214-2019-00736
Device Sequence Number2038741
Product Code KRD
UDI-Device Identifier00847536013308
UDI-Public00847536013308
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model NumberNV-2-4-HELIX
Device Lot NumberA720942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1